Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

Hypothyroid AFTER yasmin

This discussion is related to Thyroid, blood sugar and confounding factors.


I have just had tests return that show subclinical hypothyroidism.  I have been off of Yasmin for a little bit over a year now and once I stopped taking the Yasmin my symptoms started.  I am weak, tired, etc. all of the things that come along with hypothyroidism.  Is it possible that the Yasmin caused my thyroid to stop producing enough hormones? If so, is it possible to take medication or use other treatments to get my hormones back to normal without having to take a pill that will mess with my body every day for the rest of my life?
10 Responses
Avatar universal
Hi. Estrogen (estridiol) containing pills, or birth control pills, can wreak havoc on the thyroid.  When you take estrogen it interferes with the amount of thyroxine being made. Now, you have hypothyroidism. The same thing happened to me after I had just 1 shot of Depo Provera. It could be that you had some very small symptoms of becoming hypothyroid before you started taking the Yasmin. The Yasmin, could have set it off. People who have hypothyroidism usually need to take it for life. It is rare that this disorder will correct itself. This is not something to play around with. You need to take the medicine or your problems will only get worse and can become debilitating.
-Karly
213044 tn?1236531060
If you are sub-clinical, there may be things you can do to avoid developing hypothyroidism.

You may be deficient in some vitamin or nutrient that is impeding the function of your thyroid.

Iodine, perhaps.

It would be worth having tests run on as many vitamins and such as your doctor can think of, and you might want to discuss the possibility of iodine deficiency with him/her, as well.

There are a dozen forms of hypothyroidism, and some of them are transitory. Since you are sub-clinical, searching for potential causes may nip it in the bud.
Avatar universal
I had 2 shots of Depo Provera and NOW I have just about every symptom of hypothyroid. I go back in a few days to get my test results. I'm so nervous they will tell me nothing is wrong with me, but I'm not imagining these symptoms. I've been dealing with them for awhile now b/c I blamed all the symptoms on the Depo shot. But I've been off the shot for 3 months and my symptoms are getting worse rather than better, so I don't think it's the shot. I do, however, 100% believe that I have thyroid issues that were brought on by the depo shot. I can't find anything online linking the two, but I know my body and I know that's what has caused all of my problems. Once I got off the shot, I swore I would not put anything else into my body unless I had to (antibiotics and such), and thyroid meds may be something you just need. Good Luck.
Avatar universal
ive been on bc pills continually since 1989. i asked my endo if they are affecting me and he said that i should ask my obgyn. in my post i mentioned that i have severe pms and i thought that bc pills were supposed to diminish most pms syptoms. i think that the hormones in the bc pills are messing with my t3 making it appear in the high normal range when it really isnt. did your doc run t3 and t4 tests? if so, what were the results?
Avatar universal
- The best bc is Yaz.  It has been researched for PMDD.
- When you stop bc, some women experience side effects for a few months.  This usually stops after your hormones return to normal.  
393685 tn?1425816122
I just posted to Luvlaughlin onher post. I gave her 3 valuable links to read over.  Any birth control (estrogen) is not appropriate for long periods - even without a thyroid disorder.

Please read the links below and learn about how this may be a problem for you later in life.

http://adam.about.com/reports/Hypothyroidism.htm
http://adam.about.com/encyclopedia/RT3U.htm
http://adam.about.com/encyclopedia/Serum-TBG-level.htm

As you age , naturally your hormones change too. so a dosage of the same estrogen going in a year ago is going to be different another year. when you have a thyroid disorder  even more imbalances will happen hormonally and the birth control will still be admitting the same estrogen as it did.  It is totally logic sense - but you will have a hard time getting that though to a doctor.

Get off them - that is only my 2 cents -
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.